Alert archive / Texas / Red Flag Warnings in 2013

Red Flag Warning 13, NWS Amarillo, TX

October 7, 201312 counties in Texas; Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Oct 7, 2013, 3:21 PM CDT for 12 counties in Texas; Cimarron County, Texas County, Oklahoma. It took effect at Oct 8, 2013, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 7, 2013, 3:21 PM CDT (20:21 UTC)
In effect from
Oct 8, 2013, 12:00 PM CDT
Expired
Oct 8, 2013, 8:00 PM CDT
In force
8 hr
Issued by
NWS Amarillo, TX

Counties Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 65 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2013-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2013-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2504 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

519 
WWUS84 KAMA 072021
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
321 PM CDT MON OCT 7 2013

OKZ001-002-TXZ001>003-006>008-011>013-016>018-081100-
/O.UPG.KAMA.FW.A.0005.131008T1700Z-131009T0100Z/
/O.NEW.KAMA.FW.W.0013.131008T1700Z-131009T0100Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
321 PM CDT MON OCT 7 2013

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT TUESDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND CENTRAL
TEXAS AND OKLAHOMA PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 


* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS...
  DALLAM...SHERMAN...HANSFORD...HARTLEY...MOORE...HUTCHINSON... 
  OLDHAM...POTTER...CARSON...DEAF SMITH...RANDALL...ARMSTRONG. 

* WIND: 20 FOOT SOUTH TO SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS
  UP TO 35 MPH.

* HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 10 TO 15 
  PERCENT.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP
  AROUND NOON TUESDAY...AND CONTINUE THROUGH SUNSET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$

KB

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
2 follow-up statements
018 
WWUS84 KAMA 080829
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
329 AM CDT TUE OCT 8 2013

OKZ001-002-TXZ001>003-006>008-011>013-016>018-082100-
/O.CON.KAMA.FW.W.0013.131008T1700Z-131009T0100Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
329 AM CDT TUE OCT 8 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
CENTRAL AND WESTERN TEXAS AND OKLAHOMA PANHANDLES...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING. 

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS...
  DALLAM...SHERMAN...HANSFORD...HARTLEY...MOORE...HUTCHINSON... 
  OLDHAM...POTTER...CARSON...DEAF SMITH...RANDALL...ARMSTRONG. 

* WIND: 20 FOOT SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS
  UP TO 40 MPH.

* HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 7 TO 11 PERCENT.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP
  AROUND NOON TODAY...AND CONTINUE THROUGH SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$

SCHNEIDER

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
506 
WWUS84 KAMA 082036
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
336 PM CDT TUE OCT 8 2013

OKZ001-002-TXZ001>003-006>008-011>013-016>018-090100-
/O.CON.KAMA.FW.W.0013.000000T0000Z-131009T0100Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
336 PM CDT TUE OCT 8 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND
CENTRAL TEXAS AND OKLAHOMA PANHANDLES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS...
  DALLAM...SHERMAN...HANSFORD...HARTLEY...MOORE...HUTCHINSON... 
  OLDHAM...POTTER...CARSON...DEAF SMITH...RANDALL...ARMSTRONG. 

* WIND: 20 FOOT SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH
  GUSTS UP TO 40 MPH. 

* HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 7 TO 12 PERCENT. 

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH
  SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$

KB

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Oct 7, 3:16 PM CDT, 5 minutes earlier.

Area forecast discussion, Oct 7, 3:16 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
316 PM CDT MON OCT 7 2013

.DISCUSSION...
PRIMARY FORECAST CONCERNS REVOLVE AROUND ELEVATED TO CRITICAL FIRE
WEATHER CONDITIONS TUESDAY...AND THUNDERSTORM CHANCES LATE
THURSDAY/THURSDAY NIGHT.

AN UPPER RIDGE WAS CENTERED OVER THE ROCKIES THIS
AFTERNOON...DOWNSTREAM OF THE NEXT UPPER TROUGH MOVING INTO THE PAC
NW. SURFACE LEE TROUGH HAS BEEN DEEPENING THROUGH THE
DAY...SUPPORTING SOUTH/SOUTHWEST WINDS. THESE WARMING BREEZES HAVE
TEAMED WITH RISING HEIGHTS ALOFT AND FULL SUNSHINE TO KEEP THE
WARMING TREND GOING...WITH AFTERNOON TEMPS IN THE UPPER 70S TO LOWER
80S.

QUIET CONDITIONS WILL CONTINUE OVERNIGHT. SURFACE WINDS REMAINING
OUT OF THE SOUTH AND A 40 KT SOUTHWESTERLY NOCTURNAL LLJ WILL HELP
KEEP LOWS MAINLY IN THE 40S...WITH A COUPLE OF UPPER 30S POSSIBLY
SPRINKLED IN AROUND DALHART WHILE BORGER MAY HANG IN THE LOWER 50S.

THE UPPER RIDGE WILL SHIFT EAST OF THE AREA ON TUESDAY AS THE
WESTERN CONUS TROUGH DEEPENS...LEADING TO A SOUTHWESTERLY FLOW ALOFT
OVER THE ROCKIES AND PLAINS. THE LEE SURFACE TROUGH/LOW WILL DEEPEN
IN RESPONSE...WITH THE RESULTANT ENHANCED PRESSURE GRADIENT OVER THE
AREA PRODUCING BREEZY SOUTH/SOUTHWEST WINDS. TEMPS WILL REMAIN WELL
ABOVE AVERAGE IN THIS WARM REGIME...WITH HIGHS IN THE 80S
ANTICIPATED. FIRE WEATHER CONCERNS WILL ALSO BE ON THE INCREASE. SEE
THE FIRE WEATHER SECTION BELOW FOR MORE DETAILS.

WARM AND BREEZY CONDITIONS WILL REMAIN THE THEME FOR WEDNESDAY AS A
SOUTHWEST FLOW ALOFT PERSISTS DOWNSTREAM OF THE DIGGING WESTERN
LOW...MAINTAINING THE LEE SURFACE TROUGH/LOW.

THE WESTERN UPPER LOW WILL EJECT ACROSS THE CENTRAL ROCKIES THURSDAY
INTO THE CENTRAL PLAINS THURSDAY NIGHT...BRINGING A CHANCE FOR
THUNDERSTORMS TO THE AREA LATE THURSDAY AFTERNOON AND THURSDAY
EVENING. THIS PRETTY POTENT SYSTEM WILL COME OUT WITH A NEGATIVE
TILT...AND HAVE STRONG WIND FIELDS WITH IT. THUS DYNAMIC FORCING AND
SHEAR WILL BE STRONG /0-6 KM BULK SHEAR ON THE ORDER OF 50S KTS/.
THE MAIN LIMITING FACTOR FOR SEVERE CONVECTION WILL BE THE DEGREE OF
MOISTURE RETURN AND RESULTANT INSTABILITY. IT APPEARS THAT SFC
DEWPOINTS WILL REACH THE MID TO PERHAPS UPPER 50S...YIELDING MLCAPES
OF 500-1000 J/KG. DESPITE THE LIMITED INSTABILITY...THINK IT WILL
STILL BE SUFFICIENT TO SUPPORT THE POTENTIAL FOR A FEW SEVERE
STORMS. THE HIGHEST PRECIP CHANCES WILL BE ACROSS THE NORTHEAST
PANHANDLES WHERE MID/UPPER FORCING WILL BE STRONGEST AND LOW-LEVEL
MOISTURE DEEPEST. MOISTURE DECREASES TO THE WEST BEHIND THE SURFACE
TROUGH/PSEUDO-DRYLINE...WHILE FORCING DECREASES SOUTHWARD AWAY FROM
THE UPPER LOW.

A PACIFIC COLD FRONT WILL SWEEP EAST ACROSS THE AREA THURSDAY
NIGHT...ENDING ANY PRECIP THREAT BY EARLY FRIDAY MORNING. TEMPS
EXPECTED TO DROP INTO THE 70S FOR HIGHS IN MOST SPOTS ON FRIDAY
BEHIND THE FRONT. A REINFORCING FRONT WILL THEN PUSH THROUGH FRIDAY
NIGHT. THIS AIRMASS WON/T BE NEARLY AS COLD AS THIS PAST
WEEKEND...BUT IT WILL KEEP TEMPS NEAR TO SLIGHTLY BELOW AVERAGE. NO
FROST OR FREEZING TEMPERATURES ARE EXPECTED.

UNCERTAINTY INCREASES HEADING INTO EARLY NEXT WEEK. LOW-LEVEL
MOISTURE MAY RETURN AHEAD OF AN UPPER LOW DIGGING SOUTHEAST ACROSS
THE GREAT BASIN AND ROCKIES. THIS COULD BRING A RETURN OF RAIN
CHANCES...BUT A FAIR AMOUNT OF UNCERTAINTY STILL EXISTS AT THIS
RANGE.

KB

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE WESTERN AND
CENTRAL PANHANDLES ON TUESDAY...AND A RED FLAG WARNING WILL BE IN
EFFECT FROM NOON THROUGH 8 PM CDT FOR THESE AREAS. 20-FT SOUTH TO
SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 MPH WITH GUSTS UP TO 35 MPH
AS A LEE TROUGH DEEPENS...WHILE RELATIVE HUMIDITIES FALL TO 10 TO 15
PERCENT. FUELS ARE STARTING TO CURE AT LEAST IN PORTIONS OF THE
WESTERN/CENTRAL PANHANDLES THAT HAVE DIPPED TO AROUND FREEZING OVER
THE PAST SEVERAL DAYS. ACROSS THE EASTERN PANHANDLES...ELEVATED FIRE
WEATHER CONDITIONS MAY OCCUR AS RELATIVE HUMIDITIES FALL TO 15 TO
20 PERCENT. FUELS ARE LESS SUPPORTIVE OF INCREASED WILDFIRE BEHAVIOR
IN THESE EASTERN AREAS THOUGH DUE TO MORE RECENT PRECIPITATION...ALONG
WITH OVERNIGHT TEMPERATURES STAYING WARMER...DELAYING CURING.

ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE WESTERN
HALF OF THE PANHANDLES WEDNESDAY AS RELATIVE HUMIDITIES FALL TO 15 TO
20 PERCENT...TO GO ALONG WITH SOUTH/SOUTHWEST WINDS OF 15 TO 25 MPH.
THERE IS A SMALL POSSIBILITY THAT ELEVATED FIRE WEATHER CONDITIONS
COULD ALSO DEVELOP ACROSS THE FAR WESTERN PANHANDLES ON
THURSDAY...BUT CONFIDENCE IN THIS IS LOWER. NO ELEVATED OR CRITICAL
FIRE WEATHER CONDITIONS ARE ANTICIPATED FRIDAY INTO EARLY NEXT WEEK.

KB

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                45  84  47  85  51 /   0   0   0   0   0
BEAVER OK                  47  85  50  83  57 /   0   0   0   0   0
BOISE CITY OK              45  85  47  84  48 /   0   0   0   0   0
BORGER TX                  52  86  54  83  56 /   0   0   0   0   0
BOYS RANCH TX              45  86  47  86  50 /   0   0   0   0   0
CANYON TX                  43  85  45  85  50 /   0   0   0   0   0
CLARENDON TX               49  83  51  82  52 /   0   0   0   0   0
DALHART TX                 39  84  44  82  47 /   0   0   0   0   0
GUYMON OK                  45  87  47  85  52 /   0   0   0   0   0
HEREFORD TX                41  85  45  85  49 /   0   0   0   0   0
LIPSCOMB TX                46  82  52  81  54 /   0   0   0   0   0
PAMPA TX                   48  82  50  81  53 /   0   0   0   0   0
SHAMROCK TX                45  83  50  82  54 /   0   0   0   0   0
WELLINGTON TX              47  84  49  84  54 /   0   0   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM NOON TO 8 PM CDT TUESDAY FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...
     HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...POTTER...
     RANDALL...SHERMAN.

OK...RED FLAG WARNING FROM NOON TO 8 PM CDT TUESDAY FOR THE FOLLOWING
     ZONES: CIMARRON...TEXAS.

&&

09/08
Hazardous weather outlook, Oct 7, 3:59 AM CDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
359 AM CDT MON OCT 7 2013

OKZ001>003-TXZ001>020-072100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
359 AM CDT MON OCT 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND
EARLY EVENING ACROSS THE WESTERN OKLAHOMA AND NORTHWEST TEXAS
PANHANDLES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE TUESDAY
AFTERNOON THROUGH EARLY TUESDAY EVENING ACROSS MUCH OF THE OKLAHOMA
AND TEXAS PANHANDLES DUE TO SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH
WITH HIGHER GUSTS ALONG WITH FORECAST MINIMUM RELATIVE HUMIDITY
VALUES BELOW 20 PERCENT. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE
WESTERN AND CENTRAL SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES
FROM 12 PM CDT TUESDAY UNTIL 8 PM CDT TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE THURSDAY NIGHT ACROSS ALL OF THE TEXAS
AND OKLAHOMA PANHANDLES. ANY STORMS THAT FORM SHOULD REMAIN BELOW
SEVERE LEVELS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS ACROSS THE WESTERN
OKLAHOMA AND NORTHWEST TEXAS PANHANDLES TODAY AND ACROSS MUCH OF THE
TEXAS AND OKLAHOMA PANHANDLES TUESDAY SHOULD BE ALERT FOR ELEVATED TO
CRITICAL FIRE WEATHER CONDITIONS.

SCHNEIDER

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 3:44 AM CDTFire Weather WatchAMAArmstrong, Carson, Dallam, Deaf Smith, Hansford, Hartley and 6 more12 hr

Nearby

Red Flag Warnings in Texas, 2013Red Flag Warnings in Oklahoma, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.